zbMATH — the first resource for mathematics

Tropicalizing the space of admissible covers. (English) Zbl 1373.14064
The authors provide an intersection theoretic framework for the tropical computation of Hurwitz numbers. The tropical correspondence theorems for Hurwitz numbers (claiming that the classical Hurwitz numbers equal the tropical ones in an appropriate sense) were established in [B. Bertrand, et al., Rend. Semin. Mat. Univ. Padova 125, 157–171 (2011; Zbl 1226.14066)] and [ P. Cavalieri et al., J. Algebr. Comb. 32, No. 2, 241–265 (2010; Zbl 1218.14058)]. The authors describe the tropicalization of the moduli space of admissible covers, and then deduce the tropical correspondence for Hurwitz numbers from the interpretation of the latter as the degree of a certain tautological map (the branch map) of the moduli space. The relation between the tropical and the classical moduli spaces is established via the skeleta of the Berkovich analytification of the latter, based on the technique in [D. Abramovich et al., Ann. Sci. Éc. Norm. Supér. (4) 48, No. 4, 765–809 (2015; Zbl 1410.14049)].

14T05 Tropical geometry (MSC2010)
14H10 Families, moduli of curves (algebraic)
14N10 Enumerative problems (combinatorial problems) in algebraic geometry
Full Text: DOI arXiv
[1] Abramovich, D., Caporaso, L., Payne, S.: The tropicalization of the moduli space of curves. Ann. Sci. Éc. Norm. Supér. (to appear) · Zbl 1410.14049
[2] Abramovich, D; Corti, A; Vistoli, A, Twisted bundles and admissible covers, Commun. Algebra, 31, 3547-3618, (2003) · Zbl 1077.14034
[3] Abramovich, D; Matsuki, K; Rashid, S, A note on the factorization theorem of toric birational maps after morelli and its toroidal extension, Tohoku Math. J., 51, 489-537, (1999) · Zbl 0991.14020
[4] Amini, O., Baker, M., Brugallé, E., Rabinoff, J.: Lifting harmonic morphisms I: metrized complexes and Berkovich skeleta. Res. Math. Sci. (to appear) · Zbl 1327.14117
[5] Baker, M., Payne, S., Rabinoff, J.: Nonarchimedean geometry, tropicalization, and metrics on curves. Algebr. Geom. (to appear) · Zbl 06609386
[6] Berkovich, V.G.: Spectral Theory and Analytic Geometry over Non-Archimedean Fields, vol. 33. American Mathematical Society, New York (1990) · Zbl 0715.14013
[7] Bertrand, B; Brugallé, B; Mikhalkin, G, Tropical open Hurwitz numbers, Rend. Semin. Mat. Univ. Padova, 125, 157-171, (2011) · Zbl 1226.14066
[8] Brannetti, S; Melo, M; Viviani, F, On the tropical Torelli map, Adv. Math., 226, 2546-2586, (2011) · Zbl 1218.14056
[9] Buchholz, A; Markwig, H, Tropical covers of curves and their moduli spaces, Commun. Contemp. Math., 17, 1350045, (2015) · Zbl 1318.14060
[10] Caporaso, L.: Algebraic and tropical curves: comparing their moduli spaces. In: Farkas, G., Morrison, I. (eds.) Handbook of Moduli (2011) (to appear) · Zbl 1322.14045
[11] Caporaso, L.: Gonality of algebraic curves and graphs. In: Algebraic and Complex Geometry, vol. 71, pp. 77-108. Springer Proceedings in Mathematics and Statistics Springer, Cham (2014) · Zbl 1395.14026
[12] Cavalieri, R; Johnson, P; Markwig, H, Tropical Hurwitz numbers, J. Algeb. Combin., 32, 241-265, (2010) · Zbl 1218.14058
[13] Cavalieri, R; Johnson, P; Markwig, H, Wall crossings for double Hurwitz numbers, Adv. Math., 228, 1894-1937, (2011) · Zbl 1231.14023
[14] Cavalieri, R., Miles, E.: From Riemann Surfaces to Algebraic Geometry: A First Course in Hurwitz Theory. Cambridge University Press, Cambridge (2015) · Zbl 1354.14001
[15] Chan, M; Melo, M; Viviani, F, Tropical Teichmüller and Siegel spaces, Proceedings of the CIEM Workshop in Tropical Geometry, Contemporary Mathematics, 589, 45-85, (2013) · Zbl 1290.14037
[16] Ekedahl, T; Lando, S; Shapiro, M; Vainshtein, A, Hurwitz numbers and intersections on moduli spaces of curves, Invent. Math., 146, 297-327, (2001) · Zbl 1073.14041
[17] Gathmann, A; Kerber, M; Markwig, H, Tropical fans and the moduli space of rational tropical curves, Compos. Math., 145, 173-195, (2009) · Zbl 1169.51021
[18] Goulden, IP; Jackson, DM, Transitive factorisations into transpositions and holomorphic mappings on the sphere, Proc. Am. Math. Soc., 125, 51-60, (1997) · Zbl 0861.05006
[19] Goulden, IP; Jackson, DM, Transitive powers of Young-jucys-murphy elements are central, J. Algebra, 321, 1826-1835, (2009) · Zbl 1196.20016
[20] Graber, T; Vakil, R, Relative virtual localization and vanishing of tautological classes on moduli spaces of curves, Duke Math. J., 130, 1-37, (2005) · Zbl 1088.14007
[21] Gross, Mark; Siebert, Bernd, Logarithmic Gromov-Witten invariants, J. Am. Math. Soc., 26, 451-510, (2013) · Zbl 1281.14044
[22] Harris, J; Mumford, D, On the Kodaira dimension of the moduli space of curves, Invent. Math., 67, 23-86, (1982) · Zbl 0506.14016
[23] Kempf, G., Knudsen, F., Mumford, D., Saint-Donat, B.: Toroidal embeddings I. In: Lecture Notes in Mathematics, vol. 339 (1973) · Zbl 0271.14017
[24] Lando, SK; Zvonkine, D, On multiplicities of the lyashko-Looijenga mapping on discriminant strata, Funct. Anal. Appl., 33, 178-188, (1999) · Zbl 0953.32007
[25] Mikhalkin, G, Enumerative tropical geometry in \({\mathbb{R}^2}\), J. Am. Math. Soc., 18, 313-377, (2005) · Zbl 1092.14068
[26] Mochizuki, S.: The Geometry of the Compactification of the Hurwitz Scheme. PhD thesis, Princeton University (1992) · Zbl 0866.14013
[27] Okounkov, A; Pandharipande, R, Gromov-Witten theory, Hurwitz theory, and completed cycles, Ann. Math., 163, 517-560, (2006) · Zbl 1105.14076
[28] Okounkov, A., Pandharipande, R.: Gromov-Witten theory, Hurwitz numbers, and matrix models, in algebraic geometry—Seattle 2005, part 1, vol. 80, pp. 325-414. In: Proceedings of Symposia in Pure Mathematics. American Mathematical Society, Providence (2009) · Zbl 1205.14072
[29] Rabinoff, J, Tropical analytic geometry, Newton polygons, and tropical intersections, Adv. Math., 229, 3192-3255, (2012) · Zbl 1285.14072
[30] Thuillier, A, Géométrie toroïdale et géométrie analytique non archimédienne. application au type d’homotopie de certains schémas formels, Manuscr. Math., 123, 381-451, (2007) · Zbl 1134.14018
[31] Ulirsch, M.: Functorial tropicalization of logarithmic schemes: the case of constant coefficients. arXiv:1310.6269 (2013) · Zbl 1419.14088
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.